Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Isoperimetric inequalities involving heat flow under linear radiation conditions
HTML articles powered by AMS MathViewer

by Andrew Acker PDF
Proc. Amer. Math. Soc. 64 (1977), 265-271 Request permission


Under the assumption that a constant linear radiation condition holds on each boundary component, we show that the annulus and the strip are heat-flow minimizing with respect to area-preserving variations in one (for the annulus: the outer) boundary component.
  • Andrew Acker, Heat flow inequalities with applications to heat flow optimization problems, SIAM J. Math. Anal. 8 (1977), no. 4, 604–618. MR 473960, DOI 10.1137/0508048
  • T. Carleman, Über ein Minimalproblem der mathematischen Physik, Math. Z. 1 (1918), no. 2-3, 208–212 (German). MR 1544292, DOI 10.1007/BF01203612
  • G. M. Golusin, Geometrische Funktionentheorie, Hochschulbücher für Mathematik, Band 31, VEB Deutscher Verlag der Wissenschaften, Berlin, 1957 (German). MR 0089896
  • J. Horn, Partielle Differentialgleichungen, Walter de Gruyter & Co., Berlin, 1949 (German). 4th ed. MR 0037983
  • N. I. Mushelišvili, Singular integral equations, Noordhoff, Groningen, 1953.
  • W. Pogorzelski, Integral equations and their applications. Vol. I, International Series of Monographs in Pure and Applied Mathematics, Vol. 88, Pergamon Press, Oxford-New York-Frankfurt; PWN—Polish Scientific Publishers, Warsaw, 1966. Translated from the Polish by Jacques J. Schorr-Con, A. Kacner and Z. Olesiak. MR 0201934
  • G. Szegö, Über einige Extremalaufgaben der Potentialtheorie, Math. Z. 31 (1930), no. 1, 583–593 (German). MR 1545137, DOI 10.1007/BF01246436
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35J99, 49H05
  • Retrieve articles in all journals with MSC: 35J99, 49H05
Additional Information
  • © Copyright 1977 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 64 (1977), 265-271
  • MSC: Primary 35J99; Secondary 49H05
  • DOI:
  • MathSciNet review: 0445122